Vancomycin and linear IgA bullous dermatosis
Vancomycin is a broad-spectrum antibiotic that is considered an optimal parenteral
treatment for many infections, including septicemia, pneumonia, cellulitis, endocarditis, and
meningitis caused by methicillin-resistant Staphylococcus aureus. It is the first-line treatment
for the increasing health care-associated infection Clostridium difficile pseudomembranous
colitis. More side effects are being reported secondary to increased vancomycin use. Of those
side effects, skin reactions are becoming more recognized by physicians.
aureus fact sheet. Available at: http://www.cdc.gov/
Korman TM, Turnidge JD, Grayson ML. Risk factors for
adverse cutaneous reactions associated with intravenous vancomycin.
J Antimicrob Chemother 1997;39:315–318.
Jones DH. Early diagnosis is key in vancomycin-induced linear
IgA bullous dermatosis and Stevens-Johnson syndrome. J
Am Osteopath Assoc 2004 Apr; 104(4):157–63.
Fortuna G, Marinkovich MP. Linear immunoglobulin A bullous
dermatosis. Clin Dermatol 2012;30:38.
Minhas JS, Immune-mediated reactions to vancomycin: A
systematic case review and analysis. Ann Allergy Asthma
Immunol 2016 Jun 4; 116(6):544–53.
Lings K, Bygum A. Linear IgA bullous dermatosis: a retrospective
study of 23 patients in Denmark. Acta Derm Venereol
All articles are published under the Creative Commons Attribution-Non-Commercial License https://creativecommons.org/licenses/by-sa/2.0/